MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF3232C100TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Hemothorax (1896); Pain (1994)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant captivia stent graft was implanted during an endovascular treatment of a thoracic aortic aneurysm.It was reported approximately 6 years post the index procedure, two valiant navion devices were implanted due to advanced disease pr ogression.It was further reported the patient presented emergently approximately 7 years post the index procedure with back and scapular pain that had been increasing over the previous month.A ct revealed a left hemothorax and a 90mm thoracic aortic aneurysm with clear contrast communication into the aneurysm sac.The patient was transferred for treatment of the enlarged aneurysm.During the intervention the physician noted the aneurysm enlargement was due to separation between secondarily placed grafts and the graft which was implanted during the index procedure (vnm3737c182tu device and vamf3232c100tu).The physician implanted a valiant captiva device across the disunion and placed another stent graft proximally.The order of devices implanted are vnmc3737c182tu, vnmc3737c182tu and vamf3232c100tu.The appearance of the stent ring enlargement was observed in the distal vnm3737182 navion that had been joined from the existing valiant captiva.The stent ring enlargement appeared at an area where the navion was unsupported per the physician the cause of the separation of the device and stent ring enlargement are undetermined.No additional clinical sequelae was provided and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis conclusion: the type iiia separation endoleak was confirmed; however, the cause of the event could not be fully determined.The reported stent ring enlargement and haemothorax could not be assessed on the films returned.Lack of pre-implant ct's did not allow for a thorough assessment of the pre-implant anatomy.Procedural angiograms were not available for review and the stent graft in-vivo configuration at index procedure and during the intervention carried out on (b)(6) 2020 could not be evaluated.Lack of post-implant ct¿s, including earlier ct images did not allow for a thorough assessment of the stent graft configuration, including the reported stent ring enlargement.Only a single imaging view point was observed in the films.It is possible that aneurysm morphology changes over the 16 months post implant may have contributed to the limb separation, resulting type iiia endoleak.Other possible factors that may have contributed to the type iiia stent separation endoleak, include insufficient stent graft overlap length at implant and lack of vessel support in the overlap area (i.E.Within the aneurysm sac), but this could not be fully confirmed.Analysis of the returned films did not reveal any stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13755865
Report Number9612164-2022-00992
Device Sequence Number19985345
Product Code MIH
UDI-Device Identifier00643169347076
UDI-Public00643169347076
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2015
Device Model NumberVAMF3232C100TU
Device Catalogue NumberVAMF3232C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight68 KG